• question-icon

    What causes dizziness when on BP medication?

default
Posted on Fri, 7 Mar 2014 in General Health
Question: my wife (age 72) was presented to the clinic yesterday with blood pressure 180/105. The doctor prescribed lisinopril, immediately 2 x10 mg tablets and one before bedtime(10Mg). This lowered her pressure to 129/79 . last nite she awoke feeling extreme dizziness . she took a glucose tablet and ate some food. After 30-45 minutes she went back to sleep. This morning her pressure was 146/87 at 8:15 a.m. She felt very good this afternoon, however around 9 p.m. tonite she again experienced the dizziness and had to eat since she felt very hungry . she also took a glucose tablet again , assuming it could be low blood sugar. . Her blood pressure was 155/105 during this episode. I took glucose reading ( I am diabetic ) and it seemed within the low end of the normal scale. After taking the lisinopril(10mg) her reading was 155/90 after 45 minutes. Are these symptoms side effects from taking lisinopril? or should we look further? Thanks for your attention. We are snow birds from Canada vacationing in Florida
doctor
Answered by Dr. Shruti Rijhwani 36 minutes later
Brief Answer: May be the effect of lisinopril Detailed Answer: Dear Sir, Tere are a few reports suggesting that lisinopril may affect the glycemic control in few patients; but is considered a rare side effect of this specially during first month of its use. Since she had it for 2 days, it is likely due to lisinopril. I will advise you to keep a strict watch on sugar levels as you are on vacations and then contact your treating doctor if your problem persists. Take care. Dr. Shruti
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Shruti Rijhwani

Rheumatologist

Practicing since :2008

Answered : 2366 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Low blood sugar

doctor1 MD

Getting high Blood Urine checks +++ fasting this morning. Positive all day yesterday. This has happened a couple of times in past 6 moths then...

doctor1 MD

Hello Doctor ! Today I went to my Hot Yoga class...and half way through the class i felt i was hyper ventilating ..so i stepped out of the hot room...

doctor1 MD

What is mild diffuse cerebral dysfunction? What is FRIDA? What is background slowing?

Get personalised answers from verified doctor in minutes across 80+ specialties

133 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Shruti Rijhwani
  • Q - Suggest foods and drinks which helps in healthy development of tooth?

  • Q - Started with fatigue and blurred vision. Have diarrhea and weak muscles....

  • Q - Undergoing replacement therapy for low IgG. Have pain in chest and foot....

  • Q - Child having frequent unconsciousness. Nil observation shown in EEG and...

  • Q - Took monistat and have swelling on uvula. Is it a side effect?

  • Q - Having pain, sweating hips and around waist line and legs. Buldging...

  • Q - Have ulcerative colitis and taking remicaid infusion therapy. Suggest...

  • Q - Having irregular periods. Done with pelvic ultrasound and blood test....

  • Q - Should I shave groin hair before going for colonoscopy?

  • Q - Having swelling in face, hands, feet and rashes all over body. Had bouts...

backtotop2